What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 9, 11:39 AM EST, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 9, 11:39 AM EST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1239 PM EDT Sat Jun 9 2018
.SYNOPSIS...
Several waves of low pressure will track along a stationary front
along the Mid-Atlantic through Sunday and even into early next week.
Meanwhile, high pressure over eastern Canada builds into the Gulf of
Maine on Monday, then moves out to sea on Tuesday. A cold front
moves across the region on Wednesday, then low pressure may affect
the region late next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A cold front has settled south into far southern New Jersey and
Delmarva. Convective development is underway along and south of this
front. Much drier low-level air is seeping southward some with dew
points in the 50s and even some 40s (Poconos) across the north,
meanwhile dew points in the mid/upper 60s to lower 70s are south of
the boundary. The PoPs ramp up this afternoon across the southern
areas as convection is on the increase. The airmass is unstable,
however there is an instability gradient near the Mason-Dixon line.
This should hold the northern extent of the convection overall. Some
adjustments were made to the hourly temperature, dew point and wind
grids based on the latest observations and trends.
Precipitable water values are forecast to increase to 1.75 inches
along and south of the boundary. Meanwhile, a couple of short waves
are forecast to move across the area through this afternoon.
Southern New Jersey, Delaware and the eastern shore of Maryland have
the highest likelihood of showers and thunderstorms, although areas
a little farther north still have a chance of showers as well. The
flow aloft is on the lighter side, so the shear is weak. However,
there is enough instability and buoyancy for some stronger updrafts
to occur but may end up being more of the pulse type. Locally strong
wind gusts along with small hail will be possible with any stronger
storms mainly in portions of Delaware and eastern Maryland. Locally
heavy rain may result in poor drainage and urban flooding especially
with any slow moving storms.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
The frontal boundary will continue to slowly sag southward
across the area this evening, eventually making it south of the
area during the overnight hours. There will remain a chance of
showers and thunderstorms into the overnight hours as a couple
of short wave/vorticity impulses continue to cross the area,
especially in the evening hours. Instability diminishes
overnight as the front sinks southward, so the chance of
thunderstorms will diminish overnight. The area where
thunderstorms may continue longest would be across southern
Delaware and Maryland, but they will become more isolated
overnight.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Unsettled weather continues into the start of the new week, and
the primary focus will be over the Delmarva.
A stationary boundary remains along the Mid-Atlantic into the
new week. One area of low pressure departs Sunday morning, and
then another area develops upstream as some mid-level shortwave
energy dives into the Ohio Valley and interacts with that
boundary. Chance PoPs continue for much of the region for the
day, but better PoPs increase in the afternoon for southern
portions of the forecast area as that low approaches from the
west. It then passes through the Delmarva Sunday night.
For Sunday night, PWATs will increase to 1.75-2.0" across
eastern Maryland, Delaware, and southern New Jersey due to
persistent onshore flow. ML MUCAPEs will range from 500-1000
J/kg across the Delmarva, so a few embedded thunderstorms are
possible. Heavy rain is becoming likely, and this could lead to
flash flooding across the Delmarva and southern New Jersey.
Rain tapers off Monday morning as the low moves offshore.
During the day Monday, high pressure over eastern Canada builds
south into the Northeast, and then moves into the Gulf of Maine
late in the day and Monday evening. Conditions gradually dry out
from north to south, but some additional showers are possible
across the Delmarva.
High pressure moves out to sea on Tuesday, and then another area
of low pressure slides along the stationary boundary, possibly
bringing more showers with it.
A cold front approaches Tuesday night and moves through the
region Wednesday. Conditions may dry out for Thursday, but
another area of low pressure may affect the region late in the
week.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This afternoon...Generally VFR. Some showers and thunderstorms
mostly along and south of a line approximately from ACY to ILG to
LNS. Any showers/thunderstorms will temporarily lower conditions to
MVFR/IFR. Some thunderstorms could also produce locally gusty winds.
Northeast to southeast winds 5-8 knots. The wind direction will
depend on the positioning of a front in the area and a possible sea
breeze (local effects).
Tonight...VFR through the evening outside of local MVFR/IFR due to
showers/thunder mostly south of PHL. MVFR conditions should develop
overnight especially from near PHL on southward. Winds becoming east
and northeast at 5 knots or less. Low confidence with the timing and
extent of the MVFR or lower conditions overnight.
OUTLOOK...
Sunday...Lingering MVFR/IFR in the morning, then conditions
should dry out for the afternoon. Showers and possible
thunderstorms may affect KILG/KMIV/KACY late in the day.
Sunday night-Monday morning...Showers, heavy rain possible at
times, and scattered thunderstorms possible for southern
terminals, and scattered showers for northern terminals.
Tuesday-Wednesday...Generally VFR, but scattered showers
possible.
&&
.MARINE...
A frontal boundary will continue to sink into the area and is
expected to stall across the area today into tonight. Conditions
on the waters are expected to remain below advisory levels.
However, thunderstorms are expected to affect the coastal waters
of southern New Jersey and Delaware which will lead to locally
higher winds and waves.
OUTLOOK...
Sunday-Sunday night...SCA conditions possible on southern ocean
waters. Showers and scattered thunderstorms with heavy rain
possible, especially Sunday night.
Monday...Pressure gradient tightens. SCA conditions possible for
southern ocean waters and DE Bay.
Monday night...SCA conditions diminish Monday night.
Tuesday-Wednesday...Sub-SCA conditions.
RIP CURRENTS...
There is a low risk of rip currents today as seas are expected
to be 2-3 feet with a period of around 4 to 8 seconds.
The rip current risk may increase to moderate on Sunday as
easterly flow increases and seas and period increase as well.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
Synopsis...MPS
Near Term...Gorse/Robertson
Short Term...Robertson
Long Term...MPS
Aviation...Gorse/Robertson/MPS
Marine...Robertson/MPS
Hazardous weather outlook, Jun 9, 2:55 AM EST, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
355 AM EDT Sat Jun 9 2018
NJZ001-007>010-012>015-PAZ054-055-060>062-103-105-100800-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Eastern Monmouth-Mercer-Carbon-Monroe-Berks-Lehigh-Northampton-
Western Montgomery-Upper Bucks-
355 AM EDT Sat Jun 9 2018
This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey, northwest New Jersey, east central Pennsylvania,
northeast Pennsylvania and southeast Pennsylvania.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-101-102-104-
106-100800-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Delaware-Philadelphia-Western Chester-
Eastern Chester-Eastern Montgomery-Lower Bucks-
355 AM EDT Sat Jun 9 2018
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, southern New
Jersey and southeast Pennsylvania.
.DAY ONE...Today and Tonight.
Scattered showers and thunderstorms are expected across the area
later today and tonight. These storms will be capable of producing
heavy rainfall which could lead to urban, small stream, and poor
drainage flooding in spots. In addition, the potential also exists
for an isolated severe storm to produce locally damaging winds and
large hail.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Showers and scattered thunderstorms are expected late Sunday and
Sunday night. Rain will be heavy at times, and could lead to
additional urban, small stream, and poor drainage flooding. Localized
flash flooding is also possible.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-100800-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
355 AM EDT Sat Jun 9 2018
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
MPS
In the hours before
Special weather statement, Jun 9, 11:51 AM EST, 54 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1251 PM EDT SAT JUN 9 2018
DEZ003-004-091715-
Inland Sussex-Delaware Beaches-
1251 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
At 1250 PM EDT, a strong thunderstorm was located over Millsboro, or
7 miles south of Georgetown, moving east at 25 mph.
Winds up to 40 mph are possible with this storm.
Locations impacted include...
Georgetown, Millsboro, Dagsboro, Millville, Long Neck, Ocean View,
Frankford, South Bethany and Dewey Beach.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3849 7544 3867 7545 3871 7508 3867 7507
3869 7508 3869 7514 3864 7513 3862 7508
3866 7507 3866 7506 3861 7506 3859 7521
3857 7518 3858 7507 3860 7506 3846 7505
TIME...MOT...LOC 1650Z 268DEG 21KT 3858 7534
MeolaSpecial weather statement, Jun 9, 12:02 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
102 PM EDT SAT JUN 9 2018
NJZ021>025-091730-
Coastal Atlantic-Cumberland-Atlantic-Atlantic Coastal Cape May-Cape
May-
102 PM EDT SAT JUN 9 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
ATLANTIC...SOUTHEASTERN CUMBERLAND AND NORTHERN CAPE MAY COUNTIES...
At 100 PM EDT, a cluster of strong thunderstorms located over
eastern Cumberland and southwestern Atlantic counties are moving
east at 10 mph.
Winds up to 40 mph and dime size hail are possible with this storm.
Locations impacted include...
Vineland, Millville, Ocean City, Cumberland, Pleasantville, Somers
Point, Northfield, Absecon, Margate City, Laurel Lake, Woodbine,
Estell Manor, Longport, Corbin City, Leesburg, Beesleys Point,
Dorothy, Bricksboro, Mauricetown and Belleplain Forest.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3930 7459 3933 7468 3929 7465 3927 7459
3929 7455 3921 7465 3923 7500 3925 7506
3938 7507 3943 7505 3950 7452 3939 7451
3938 7452 3932 7450
TIME...MOT...LOC 1700Z 264DEG 9KT 3935 7473
MeolaSpecial weather statement, Jun 9, 12:04 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
104 PM EDT SAT JUN 9 2018
DEZ002-MDZ015-020-091800-
Kent-Queen Anne's-Caroline-
104 PM EDT SAT JUN 9 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KENT...EASTERN QUEEN
ANNE'S AND NORTHEASTERN CAROLINE COUNTIES...
At 103 PM EDT, a strong thunderstorm was located near Hazlettville,
or 10 miles west of Dover, moving east at 10 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Dover, Camden, Cheswold, Goldsboro, Woodside, Viola, Hartly, Rising
Sun-Lebanon, Hazlettville, Dover Base Housing, Dover Speedway,
Sandtown, Rising Sun, Wyoming, Felton, Frederica, Magnolia, Little
Creek, Henderson and Marydel.
LAT...LON 3925 7544 3900 7541 3902 7580 3919 7581
TIME...MOT...LOC 1703Z 264DEG 9KT 3912 7571
Meola
Local storm report, Jun 9, 12:24 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
124 PM EDT SAT JUN 09 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL ESTELL MANOR 39.37N 74.77W
06/09/2018 M0.75 INCH ATLANTIC NJ TRAINED SPOTTER
DIME SIZE HAIL REPORTED IN ESTELL MANOR.
&&
EVENT NUMBER PHI1800932
MEOLASpecial weather statement, Jun 9, 12:35 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
135 PM EDT SAT JUN 9 2018
DEZ003-004-091800-
Inland Sussex-Delaware Beaches-
135 PM EDT SAT JUN 9 2018
...STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...
At 135 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Seaford to near Millville. Movement was
northeast at 10 mph.
Winds up to 45 mph and half inch hail are possible with these storms.
Locations impacted include...
Georgetown, Seaford, Millsboro, Laurel, Lewes, Milton, Selbyville,
Bridgeville, Delmar, Dagsboro, Millville, Henlopen Acres, Gumboro,
Cape Henlopen State Park, Sycamore, Long Neck, Ocean View, Blades,
Frankford and South Bethany.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3845 7556 3854 7567 3875 7567 3880 7509
3867 7507 3869 7508 3869 7514 3864 7513
3862 7508 3866 7507 3861 7506 3859 7521
3857 7518 3858 7507 3860 7509 3860 7506
3845 7505
TIME...MOT...LOC 1735Z 216DEG 8KT 3863 7561 3852 7512
JRK